MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, information not provided.If explanted, give date: unknown/not provided.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt150 23.5 diopter intraocular lens (iol) was explanted from the patient¿s left eye due to poor vision.The replacement iol was model zct150 23.5 diopter.Reportedly, there was no injury to the patient, and there were no complications such as incision enlargement, vitrectomy or sutures required.Thru follow-up the following was explained.The patient was diagnosed with ametropia before surgery and was hoping the lens that was to be implanted (zxt150) would improve her vision.After the surgery the patient complained that her vision didn¿t improve and she still had functional limitations.The lens was exchanged for a model zct150.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation, returned to manufacturer on 04/13/2020.Device evaluation: the product was returned to the manufacturing site for evaluation.The iol was not returned in its original package.Visual inspection using magnification was performed on the returned sample.Lens returned cut in two pieces.Loose fibers/particles were observed on lens pieces related the handling of the unit out of a sterile environment.The condition in which the sample returned is consistent with a lens that was implanted and explanted.Due to the conditions of the lens returned, the complaint issue reported could not be verified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9961001
Report Number2648035-2020-00355
Device Sequence Number16858317
Product Code POE
UDI-Device Identifier05050474605275
UDI-Public(01)05050474605275(17)231024
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer04/16/2020
10/25/2020
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date04/21/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005